Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Humira and hot flashes

TracyLynneTTracyLynne Posts: 598
edited 06/11/2012 - 9:00 AM in Arthritis, Osteoarthritis
Has anybody out there suddenly developed hot flashes once injecting Humira? I did not have them prior to starting the new meds, and they have come on with a vengeance!

If you have had this issue, I'd appreciate knowing if they lasted or gradually disappeared once you were on the Humira for a period of time.




  • Hi Tracy. I had hot flashes before the Humira, but they didn't get any worse since being on them.

    4 level ACDF C4-C7 5-2-11, laminectomy & discectomy L4-L5 1/26/12, ALIF L4-5, L5-S1 12/10/12.
  • In the short period of time between starting the Humira and my current Prednisone taper, I did not notice any hot flashes. However, now I have hot flashes/night sweats, but I am 99% sure it is from the Prednisone.

    I checked drugs.com, and it doesn't have hot flashes listed as a side effect of Humira. Have you noticed any fever or chills associated with this? Increased risk of infection is a possible side effect, so watch out for any other symptoms that may signify some type of infection.
  • Thanks, ladies. I did find info on a couple of websites about others who suddenly had hot flashes once on Humira. I am also on Cymbalta, which can cause excessive sweating, and I think the two meds together may be causing a little extra grief!

    I have checked for a fever, Kim, and my temp is always a bit low, rather than high.

    Thanks for the input - I haven't had hot flashes for the past day or two, so maybe they'll subside the longer I'm on the Humira.


    P.S. Karen - how long did it take for you to feel improvement from the Humira, and how long have you been on it?
  • Ah yes, Cymbalta...that'll do it. I tried on two separate occasions to take that, and both times I was a hot mess. I took one dose and I was sweating profusely, nauseous, dizzy, etc. I simply could not tolerate the Cymbalta. How long have you been on it for?

  • I've been on the Cymbalta for about three months now, and seem to be tolerating it quite well. My knee and hand pain has definitely eased up since I've been on it, but that's the only thing I've noticed.

  • TracyLynne, I did notice hot flashes after starting Humira, although they are pretty infrequent. I have found the manufacturer is very helpful, and I would encourage you to call them with any concerns- they have some very sharp nurses on their staff. Maybe they haven't listed this side-effect because they don't know about it. 1-800-4HUMIRA.
  • No hot flashes though there are headaches and muscle pains (I didn’t dare to use it again). After that incident I researched about it and from what I read there are indeed side effects: mild pain, redness, swelling, stomach pain, and nausea.
This discussion has been closed.
Sign In or Register to comment.